Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 11, 2009, 9:52 AM CST for Vermilion County, Illinois. It took effect at Feb 12, 2009, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 9:52 AM CST (15:52 UTC)
- In effect from
- Feb 12, 2009, 11:00 AM CST
- Expired
- Feb 11, 2009, 8:43 PM CST
- In force
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 14.37 ft at Feb 12, 2009, 5:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 111552
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
952 AM CST WED FEB 11 2009
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY
DUE TO RECENT SNOW MELT AND HEAVY RAINFALL...THE VERMILION RIVER
IS EXPECTED TO RISE ABOVE FLOOD STAGE AT DANVILLE.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC183-120552-
/O.NEW.KILX.FL.W.0003.090212T1700Z-090213T1900Z/
/DNVI2.1.ER.090212T1700Z.090213T0000Z.090213T1300Z.NO/
952 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE VERMILION RIVER AT DANVILLE.
* FROM THURSDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 845 AM WEDNESDAY THE STAGE WAS 7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 19.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS TO SOME SECONDARY
ROADS AND AGRICULTURAL LAND NOT PROTECTED BY LEVEES.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
VERMILION RIVER
DANVILLE 18 7.4 WED 9 AM 16.6 18.3 13.7
$$
BARNES1 follow-up statement
000
WGUS83 KILX 120243
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CST WED FEB 11 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. FLOODING IS NO LONGER
EXPECTED.
SINCE FLOODING IS NO LONGER EXPECTED...THIS WILL BE THE LAST
STATEMENT ON THIS FLOODING EVENT.
ILC183-120313-
/O.CAN.KILX.FL.W.0003.000000T0000Z-090213T1900Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 PM CST WED FEB 11 2009
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILION RIVER AT DANVILLE.
* AT 745 PM WEDNESDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.7 FEET
TOMORROW AFTERNOON.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
VERMILION RIVER
DANVILLE 18 12.5 WED 8 PM 15.3 13.7 10.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:53 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 11, 5:53 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 553 AM CST WED FEB 11 2009 .DISCUSSION... ISSUED 308 AM CST WED FEB 11 2009 RAPIDLY DEVELOPING SFC LOW PUSHING PLENTY OF WARM MOIST AIR AND PRECIP INTO CENTRAL ILLINOIS THIS MORNING. MAIN UPPER LOW STILL WELL BACK TO THE SW ON SATELLITE IMAGERY...SWIRLING OVER THE CENTRAL PLAINS. SMALL SECONDARY LOW DEVELOPING IN SERN MO WITH H5 PROFILERS SHOWING A DIRECTIONAL DIVERGENCE AT THAT LEVEL AS WELL ENHANCING THE THUNDERSTORM DEVELOPMENT IN SERN MO. FIRST ISSUE FOR THE FORECAST IS THE GENESIS OF THE CURRENT STORM TRACKING THROUGH CENTRAL ILLINOIS TODAY AND THE WIND AND FLOODING ASSOCIATED...AS WELL AS AN ENHANCED THREAT FOR SEVERE WEATHER...ESPECIALLY EAST OF OF INTERSTATE 55. THE NEXT ISSUE WILL BE THE QUICK MOVING WAVE PUSHING THROUGH THE FA ON FRI NIGHT...PROGGED TO BRING ACCUMULATING SNOW...ESP ALONG AND NORTH OF INTERSTATE 74. MODEL PERFORMANCE CONTINUES TO HAVE CONSISTENCY ISSUES AND TONIGHTS PICK HAS ORBITED BACK TO A GFS/ECMWF BLEND... WITH THE NAM A BIT ON THE OUTSIDE AGGRESSIVELY AND TOO FAR TO THE NORTH. SHORT TERM...TODAY AND TONIGHT... MANY ISSUES FOR TODAYS FORECAST...ALL WRAPPED UP WITH WIND AND WATER. A LOT OF PRECIP TO FALL OVER THE FORECAST AREA...AHEAD OF THE SYSTEM AS CENTRAL ILLINOIS COMPLETELY IN A WARM SECTOR THIS MORNING. SFC LOW TRACKING NEWD WILL KEEP THE FA IN SAID WARM SECTOR WITH PLENTY OF STRONG SOUTHERLY FLOW KEEPING THE MOISTURE IN PLACE. ONLY BREAK FROM THAT MIGHT COME IF ENOUGH CONVECTION RACES OUT AHEAD OF THE SYSTEM TO CUT OFF THE INCREASE IN TEMP AND MOISTURE... BUT WILL NOT BE ENOUGH TO KEEP THE RAIN FROM ENDING ALTOGETHER AS THE LIFT INCREASES BASED ON THE RAPIDLY DEEPENING LOW PRESSURE SYSTEM AS THE UPPER TROF BECOMES MORE NEGATIVELY TILTED. PRESSURE GRADIENT INCREASING QUICKLY ENOUGH THAT THE MORNING WINDS WILL EDGE INTO ADVISORY CRITERIA FOR MUCH OF THE FA... OUT OF THE SOUTH EAST OF INTERSTATE 55...AND NORTH AND NORTHWESTERLY ALONG AND WEST OF I55...BECOMING MORE WESTERLY ACROSS THE FA AS THE LOW PULLS THROUGH AND OUT TO THE NE LATE IN THE AFTERNOON. MOST RAPID DEEPENING LIKELY AFTER 18Z AS THE WIND FIELD BECOMES ITS STRONGEST AND MOST UNIFORM. AT THIS POINT...THERE IS AN ADDED THREAT AS THE COLD FRONT TRAILING THE SYSTEM PUSHES THROUGH THE FA. WHEREAS THE PRESSURE GRADIENT WINDS ARE MORE THAN ENOUGH TO PUSH CONDITIONS INTO ADVISORY CRITERIA...ANY ADDED TURBULENCE FROM THE FRONT AND/OR CONVECTION OF ANY SORT WILL BE ENOUGH TO TRANSFER SOME 50-55KT WINDS DOWN FROM JUST OFF THE SFC AT 2 TO 3 KFT. WILL NOT TAKE MUCH OF A RAIN OR THUNDERSTORM TO PUSH SEVERE CRITERIA THROUGH THE FA ON A LARGE SCALE. TRAVELING IN ANY KIND OF HIGH PROFILE VEHICLE SHOULD BE DISCOURAGED THIS AFTERNOON ON NORTH/SOUTH OR NORTHEAST/SOUTHWEST ORIENTED ROADS LIKE I-55. SOME CONCERN SHOULD BE EXPRESSED FOR SOME FLURRY ACTIVITY LATE IN THE WAKE OF THE LOW THIS AFTERNOON. BUT THE LOW PRESSURE SYSTEM SHOULD BE MOVING SO RAPIDLY THAT THIS SHOULD NOT BE MORE THAN A DUSTING. FORECAST MODELS ARE ALSO KEEPING RELATIVELY WARM WITH THIS SPRING LIKE SYSTEM...AND CHANCES FOR THE SNOW HAVE BEEN DROPPING WITH THE TREND OF THE MODELS. HAVE KEPT MENTION OUT OF THE FORECAST AT THIS POINT AS IT WILL BE BRIEF AND MORE LIKELY TO BE HANDLED BY SHORT TERM FORECASTS/NOWS. WINDS WILL KEEP UP QUITE A BIT LONGER THAN THE RAIN...WELL INTO THE EVENING IN THE EAST...FINALLY DYING DOWN BETWEEN 03 AND 06Z. OVERNIGHT SHOULD BE DRY AND A BIT BREEZY...BUT BELOW ANY KIND OF CRITERIA. LONG TERM...TOMORROW THROUGH SUNDAY... MUCH QUIETER IN THE MED/LONG RANGE UNTIL LATE FRIDAY NIGHT AS ANOTHER WAVE PUSHES OUT OF THE WSW. TIMING ISSUES LIKELY FOR THIS SYSTEM AS IT IS MOVING ALONG A QUASI ZONAL FLOW IN A PATTERN SHIFT FOR THE MODELS. BUT AT THIS POINT...PLENTY OF MOISTURE IN COMBINATION WITH A RATHER COLD AIRMASS IS RESULTING IN SOME DECENT SNOW POSSIBILITIES FOR ALONG AND NORTH OF INTERSTATE 74...AND HPC IS PUTTING 2 TO 4 INCHES IN THAT NEIGHBORHOOD. BUT WILL RESTATE...ITS A FAST SYSTEM IN A PATTERN SHIFT AND ADJUSTMENTS TO THAT FORECAST ARE VERY MUCH LIKELY. && .AVIATION... ISSUED 544 AM CST WED FEB 11 2009 NOT A LOT OF CHANGES FOR THE FORECAST. SITES WELL INTO WARM SECTOR AND CHANGING FROM VFR TO IFR WITH BANDS OF SHOWER ACTIVITY. AT THE MOMENT...MAJORITY OF TERMINALS AT VFR IN THE NORTH...AND STRUGGLING WITH MVFR CIGS TO THE SOUTH AND EAST WHERE MORE CONSISTENT RAIN IS FALLING. A BIT OF A BREAK ON RADAR MAY OCCUR HERE FOR A BIT THIS MORNING BEFORE MORE DEVELOPS QUICKLY AS A RAPIDLY DEEPENING LOW MOVES INTO CENTRAL ILLINOIS. MAIN PROBLEM WITH THE FORECAST AT THAT POINT WILL BE WINDS. EXTREMELY STRONG WINDS...SUSTAINED IN THE 25KT RANGE GUSTS TO 40KTS...ESPECIALLY IN THE AFTERNOON FOR BMI AND CMI AS THE LOW DEEPENS FURTHER ON ITS WAY OUT OF ILLINOIS TO THE NE. MORE CONCERNS ABOUT THE WINDS SHOULD BE DIRECTIONAL AS CMI AND DEC MOVE FROM SOUTHERLY TO MORE WESTERLY THROUGH THE AFTERNOON. LLWS SHOULD REMAIN MARGINAL THROUGH THE MORNING HOURS...AND IF BECOMES A PROBLEM IT WILL BE MAINLY SPEED NOT DIRECTIONAL AS WINDS AT 2 KFT SHOULD APPROACH 55 TO 60 KTS IN THE LATE AFTERNOON...ESPECIALLY IN CMI AND BMI. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS AFTERNOON FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ILZ029>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Feb 11, 6:00 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CST WED FEB 11 2009 ILZ038-042>046-051>057-061>063-066>068-071>073-121200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 600 AM CST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY. SOME STORMS MAY BE SEVERE MAINLY EAST OF INTERSTATE 55 INTO THE VERY EARLY AFTERNOON HOURS. THE PRIMARY THREATS WILL BE WIND DAMAGE AND ISOLATED TORNADOES AS THE STORMS MOVE RAPIDLY NORTHEAST. LOCALLY EXCESSIVE RAINFALL WILL ALSO BE POSSIBLE WHICH WILL PRODUCE RISES ON AREA RIVERS...STREAMS...AND OTHER FLOOD PRONE AREAS. AS THE CENTER OF THE STORM MOVES NORTHEASTWARD JUST EAST OF INTERSTATE 55...STRONG SOUTH WINDS WILL TURN NORTHWESTERLY AND INCREASE. EXPECT SUSTAINED WINDS FROM 25 TO 35 MPH WITH OCCASIONAL GUSTS ABOVE 45 MPH. THIS WILL POSE A DANGER TO HIGH-PROFILE VEHICLES ON NORTH/SOUTH ROADS. THE WINDS ARE EXPECTED TO EASE OFF BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. ILZ029>031-036-037-040-041-047>050-121200- CASS-FULTON-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-SCOTT- TAZEWELL-WOODFORD- 600 AM CST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AMOUNTS WILL BE LIKELY TODAY AS A STRONG STORM SYSTEM MOVES NORTHEAST FROM MISSOURI THROUGH ILLINOIS. RAINFALL FROM 1 TO 2 INCHES WILL CAUSE RISES ON AREA RIVERS AND STREAMS...AS WELL AS OTHER FLOOD PRONE AREAS. AS THE LOW MOVES EAST OF THE AREA TOWARD MIDDAY...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP WITH SUSTAINED SPEEDS FROM 25 TO 35 MPH AND OCCASIONAL GUSTS ABOVE 45 MPH. THIS WILL POSE A DANGER TO HIGH- PROFILE VEHICLES ON NORTH/SOUTH ROADS. THE WINDS ARE EXPECTED TO EAST OFF BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ027-028-121200- KNOX-STARK- 600 AM CST WED FEB 11 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AMOUNTS WILL BE LIKELY TODAY AS A STRONG STORM SYSTEM MOVES NORTHEAST FROM MISSOURI THROUGH ILLINOIS. RAINFALL FROM 1 TO 2 INCHES WILL CAUSE RISES ON AREA RIVERS AND STREAMS...AS WELL AS OTHER FLOOD PRONE AREAS. AS THE LOW MOVES EAST OF THE AREA TOWARD MIDDAY...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP WITH SUSTAINED SPEEDS FROM 20 TO 30 MPH AND OCCASIONAL GUSTS ABOVE 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:42 PM CST | River Flood Warning | ILX | Piatt | 49 hr |
| Feb 11, 6:15 AM CST | Areal Flood Advisory | ILX | Clark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more | 14 hr |
| Feb 11, 1:54 PM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford | 16 min |
| Feb 11, 2:02 PM CST | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 26 min |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.